Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 201, NWS St. Louis, MO

October 23, 2009Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 23, 2009, 5:54 AM CDT for Reynolds County, Missouri. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2009, 5:54 AM CDT (10:54 UTC)
Expired
Oct 24, 2009, 7:52 AM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 11.92 ft at Oct 23, 2009, 2:00 PM CDT.

actionminormoderate5101510/2310/2410/25
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 231054
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
554 AM CDT FRI OCT 23 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AROUND 2.00 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND LITTLE OR NO FORECAST IN THE
NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-241054-
/O.NEW.KLSX.FL.W.0201.091023T1054Z-091025T0808Z/
/ANNM7.1.ER.091023T0930Z.091023T1800Z.091024T0808Z.NO/
554 AM CDT FRI OCT 23 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR ANNAPOLIS.
* UNTIL LATE SATURDAY NIGHT.
* AT  5:15 AM FRIDAY THE STAGE WAS 8.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 10.5 FEET THIS AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/24  10/25  10/26  10/27  10/28

BLACK RIVER
  ANNAPOLIS         8    8.37       7.1    4.5    3.9    3.7
2 follow-up statements
000 
WGUS83 KLSX 240032
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT FRI OCT 23 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...

 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AROUND 2.00 INCHES OF
PRECIPITATION THE PAST 24 HOURS AND LITTLE OR NO FORECAST IN THE
NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-250032-
/O.EXT.KLSX.FL.W.0201.000000T0000Z-091025T1836Z/
/ANNM7.1.ER.091023T0930Z.091023T1945Z.091024T1836Z.NO/
732 PM CDT FRI OCT 23 2009

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BLACK RIVER NEAR ANNAPOLIS
* UNTIL SUNDAY AFTERNOON.
* AT  7:15 PM FRIDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.
* IMPACT...AT 9.0 FEET...COUNTY ROAD 372 WILL BEGIN FLOODING NEAR THIS
  HEIGHT.
* IMPACT...AT 8.0 FEET...ANNAPOLIS ROAD ON THE WEST BANK OF THE BLACK 
  RIVER SOUTH OF LESTERVILLE BEGINS FLOODING CLOSE TO THIS HEIGHT.  
  THIS IS THE ONLY ROAD DIRECTLY CONNECTING ANNAPOLIS AND 
  LESTERVILLE.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/24  10/25  10/26  10/27  10/28

BLACK RIVER
  ANNAPOLIS         8   11.27       9.8    5.4    4.4    4.0    3.9
000 
WGUS83 KLSX 241252
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT SAT OCT 24 2009

...THE FLOOD WARNING IS CANCELLED FOR THE...
 
  BLACK RIVER NEAR ANNAPOLIS AFFECTING REYNOLDS COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT...

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC179-241322-
/O.CAN.KLSX.FL.W.0201.000000T0000Z-091025T1836Z/
/ANNM7.1.ER.091023T0930Z.091023T1945Z.091024T1021Z.NO/
752 AM CDT SAT OCT 24 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR ANNAPOLIS.
* AT  7:15 AM SATURDAY THE STAGE WAS 7.7 FEET. 
* FELL BELOW FLOOD STAGE AT  5:21 AM SATURDAY.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.5 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 8.0 FEET...ANNAPOLIS ROAD ON THE WEST BANK OF THE BLACK 
  RIVER SOUTH OF LESTERVILLE BEGINS FLOODING CLOSE TO THIS HEIGHT.  
  THIS IS THE ONLY ROAD DIRECTLY CONNECTING ANNAPOLIS AND 
  LESTERVILLE.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   10/25  10/26  10/27  10/28  10/29

BLACK RIVER
  ANNAPOLIS         8    7.69       4.5    3.9    3.7    3.7    3.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 23, 4:15 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 23, 4:15 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CDT FRI OCT 23 2009

.DISCUSSION...
/402 AM CDT FRI OCT 23 2009/

THE UPPER LOW WAS ON THE MOVE THIS MORNING AND WAS LOCATED NEAR
OMAHA AT 08Z...WITH THE ATTENDANT COLD FRONT AND A SERIES OF SFC
LOWS INVOF OF THE MS RIVER. THE MAIN SHIELD OF RAIN HAS PUSHED OUT
OF THE CWA AS THE DRY SLOT HAS PROGRESSED ACROSS THE AREA...
LEAVING JUST SOME PATCHY LIGHT RAIN AND DRIZZLE IN ITS WAKE. THE
SFC LOWS WILL CONSOLIDATE AND DEEPEN THIS MORNING...LIFTING NEWD
TO THE LAKE MICHIGAN VCNTY BY EARLY EVENING IN ASSOCIATION WITH
THE LIFTING UPPER LOW. WITH CAA...GUSTY NW WINDS AND SOLID LOW
CLOUDS...EXPECT NEARLY STEADY OR A SLIGHT FALL IN TEMPERATURES
TODAY. PATCHY LIGHT RAIN AND DRIZZLE SHOULD BE IT AS FAR AS PCPN
GOES. A SECOND SHORTWAVE IS FCST TO DIG ACROSS THE AREA TONIGHT
BRINGING A NEW SLUG OF MID LEVEL MOISTURE AND SOME WEAK LRG SCALE
ASCENT. THIS WILL AT LEAST MAINTAIN THE THREAT OF DRIZZLE TONIGHT
ALONG WITH SEEDING THE LOW LEVELS TO BRING A CHANCE OF SOME
MEASURABLE LIGHT RAIN TO AREAS ALONG AND NORTH OF I-70. EXPECTING
CLOUDS TO CLEAR BY MIDDAY ON SATURDAY WITH WAA COMMENCING BY
AFTERNOON AND SOME DECENT TEMP RECOVERY...BUT HIGHS REMAINING
BELOW AVERAGE.

A NEW TROF WILL DIG INTO THE CENTRAL U.S LATE SAT NIGHT THROUGH
MONDAY WITH AN ATTENDANT COLD FRONT PROGRESSING THRU THE CWA SUN
NGT INTO EARLY MON. A PRONOUNCED WAA REGIME IN ADVANCE OF THE COLD
FRONT COMBINED WITH DECENT MOISTURE AND LARGE SCALE LIFT WILL
SUPPORT A GOOD CHANCE OF RAIN SUN INTO SUNDAY NIGHT. THE LATEST
GFS...ECMWF...AND CMC GEM ALL SUPPORT THIS SCENARIO I HAVE BUMPED
UP POPS. IF THE 12Z RUNS CONTINUE THIS TREND...THEN AT LEAST
LIKELY POPS WILL BE IN ORDER.

GLASS

&&

.AVIATION...
/1213 AM CDT FRI OCT 23 2009/

FOR THE 06Z TAFS...DOUBLE BARRELED SFC LOW PRES SYS CONTINUES
LIFTING NE WITH -RA ENDING FM W TO E ALTHOUGH LIFR/IFR CIGS AND -DZ
WILL LINGER UNTIL UPPER LVL LOW MOVES OUT OF THE AREA. EXPECTING
LIFR/IFR CIGS TO LIFT TO MVFR BY FRI AFTN AND THESE CIGS WILL
PERSIST THROUGH THE END OF THE 24HR TAF PD. AT 05Z...CDFNT HAS MOVED
THROUGH COU AND WILL CONTINUE MOVING EWD WITH WINDS SHIFTING TO
WLY AFTER FROPA.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 23, 4:35 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT FRI OCT 23 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
435 AM CDT FRI OCT 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, Oct 22, 11:54 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 PM CDT THU OCT 22 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HEAVY RAIN       SHREWSBURY              38.59N  90.33W
10/22/2009  E2.10 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

EVENT NUMBER LSX0900275

TES
Local storm report, Oct 23, 3:19 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0316 AM     FLASH FLOOD      CLAYTON                 38.64N  90.33W
10/23/2009                   ST. LOUIS          MO   LAW ENFORCEMENT

            FLOODING WAS REPORTED ON HILLSBORO ROAD WEST OF MERAMAC
            STATION

&&

EVENT NUMBER LSX0900276

GKS
Local storm report, Oct 23, 3:30 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0329 AM     HEAVY RAIN       AVISTON                 38.61N  89.61W
10/23/2009  M2.60 INCH       CLINTON            IL   TRAINED SPOTTER

            2.6 INCHES OF RAIN WITHIN PAST 24 HOURS

&&

EVENT NUMBER LSX0900277

GKS
Local storm report, Oct 23, 5:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT FRI OCT 23 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0516 AM     HEAVY RAIN       SHREWSBURY              38.59N  90.33W
10/23/2009  M2.50 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SHREWSBURY RECEIVED 2.5 INCHES OF RAINFALL DURING THE
            PAST 24 HOURS

&&

EVENT NUMBER LSX0900278

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 8:11 PM CDTRiver Flood WarningLSXLewis60 hr
Oct 22, 9:01 PM CDTRiver Flood WarningLSXMarion59 hr
Oct 22, 9:01 PM CDTRiver Flood WarningLSXMarion18 hr
Oct 22, 10:06 PM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more5 hr
Oct 22, 11:05 PM CDTFlash Flood WarningLSXSaint Louis6 hr
Oct 23, 12:57 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more9 hr
Oct 23, 5:06 AM CDTAreal Flood WarningLSXSaint Louis5 hr
Oct 23, 7:21 AM CDTRiver Flood WarningLSXLincoln25 hr
Oct 23, 9:51 AM CDTRiver Flood WarningLSXJefferson25 hr
Oct 23, 10:02 AM CDTAreal Flood WarningLSXKnox, Monroe, Shelby24 hr
Oct 23, 10:07 AM CDTAreal Flood WarningLSXBoone6 hr
Oct 23, 10:13 AM CDTAreal Flood WarningLSXSaint Louis24 hr
Oct 23, 11:49 AM CDTRiver Flood WarningLSXCole9 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.